Manifestations of acute overdose include pinpoint pupils, sedation, hypotension, respiratory depression and death.
The respiratory and cardiac status of the patient should be monitored carefully. In the event of depression of respiratory or cardiac function, primary attention should be given to the re-establishment of adequate respiratory exchange through provision of a patent airway and institution of assisted or controlled ventilation. Oxygen, intravenous fluids, vasopressors, and other supportive measures should be employed as indicated.
IN THE CASE OF OVERDOSE, THE PRIMARY MANAGEMENT SHOULD BE THE RE-ESTABLISHMENT OF ADEQUATE VENTILATION WlTH MECHANICAL ASSISTANCE OF RESPIRATION IF REQUIRED. NALOXONE MAY NOT BE EFFECTIVE IN REVERSING ANY RESPIRATORY DEPRESSION PRODUCED BY BUPRENORPHINE.
High doses of naloxone hydrochloride. 10-35 mg/70 kg may be of limited value in the management of buprenorphine overdose.. Doxapram (a respiratory stimulant) also has been used.